MAUDE Adverse Event Report: WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF DOUBLE CURVED EXCHANGE SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF DOUBLE CURVED EXCHANGE SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G45408
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturers ref# (b)(4).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: on (b)(6) 2018 at 1:00pm: a (b)(6) male patient underwent tevar; stent graft placement was performed to treat the thoracic aorta aneurysm.Used devices were relay plus stent graft system/ japan life line, radifocus/ terumo and dryseal flex sheath/ gore and cook's lunderquist extra-stiff wire guide.Many of the used devices had a hydrophilic coating.On (b)(6) 2018: purpura appeared in the right lower extremity.On (b)(6) 2018: the patient was seen in the department of dermatology in the same hospital.On (b)(6) 2018: skin biopsy was performed in the department of dermatology.The symptom was diagnosed with "embolization of hydrophilic-coating" by a pathologist.Since other symptom was not observed, the physician took a wait-and-see approach.On (b)(6) 2018: the purpura was disappearing, so the patient was discharged of the hospital.Patient outcome: (b)(6) 2018: the patient was discharged of the hospital.
 
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturers ref# (b)(4).G1) name and address for importer site: cook medical incorporated (cmi), 400 daniels way, bloomington, in 47404, registration no.: 3005580113.Summary of investigational findings: investigation is based on event description only.It was reported that the patient presented with purpura in the right lower extremity 4 days after a tevar procedure.Seven days later the symptom was diagnosed as "embolization of hydrophilic-coating".After wait-and-see approach was followed, the purpura disappeared 15 days after being diagnosed.No product was returned and no imaging was provided.Therefore, it would be inappropriate to speculate at what may or may not have caused the purpura and if it had any relation to "embolization of hydrophilic-coating".It is not reported if the embolization was diagnosed from an investigation of the wire guide or solely on the skin biopsy performed, but it is noted that the purpura disappeared 15 days after being diagnosed without treatment.No evidence to suggest that this device was not manufactured according to specifications.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
LUNDERQUIST EXTRA-STIFF DOUBLE CURVED EXCHANGE SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key8127841
Report Number3002808486-2018-01360
Device Sequence Number1569734
Product Code DQX
UDI-Device Identifier00827002454088
UDI-Public(01)00827002454088(17)220731(10)E3612652
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberG45408
Device Catalogue NumberTSCMG-35-300-LESDC
Device Lot NumberE3612652
Was Device Available for Evaluation? No
Distributor Facility Aware Date11/05/2018
Device Age13 MO
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer02/28/2019
Initial Report FDA Received Date12/04/2018
Supplement Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient Weight69